Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 271, NWS Austin/San Antonio, TX

August 29, 2006Bandera County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Aug 29, 2006, 1:29 PM CDT for Bandera County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 29, 2006, 1:29 PM CDT (18:29 UTC)
Expired
Aug 29, 2006, 2:15 PM CDT
In force
46 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Bandera County, TX

The radar

The Laughlin AFB radar (KDFX), 99 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 6.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2006-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 723 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2006-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
723 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
962 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 291829
SVREWX
TXC019-291915-
/O.NEW.KEWX.SV.W.0271.060829T1829Z-060829T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
129 PM CDT TUE AUG 29 2006

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
  BANDERA

* UNTIL 215 PM CDT

* AT 120 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  LOST MAPLES STATE PARK...OR ABOUT 6 MILES NORTH OF VANDERPOOL. THIS
  STORM WAS MOVING EAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

LAT...LON 2991 9942 2990 9961 2973 9960 2975 9941

$$
2 follow-up statements
000 
WWUS54 KEWX 291848
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
148 PM CDT TUE AUG 29 2006

TXC019-291915-
/O.CON.KEWX.SV.W.0271.000000T0000Z-060829T1915Z/
BANDERA TX-
148 PM CDT TUE AUG 29 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR BANDERA COUNTY...

AT 137 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR LOST MAPLES STATE PARK...OR ABOUT 6 MILES NORTH OF
VANDERPOOL...MOVING EAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

LAT...LON 2991 9942 2990 9961 2973 9960 2975 9941

$$
000 
WWUS54 KEWX 291915
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
212 PM CDT TUE AUG 29 2006

TXC019-291922-
/O.CAN.KEWX.SV.W.0271.000000T0000Z-060829T1915Z/
BANDERA TX-
212 PM CDT TUE AUG 29 2006

...THE SEVERE THUNDERSTORM WARNING FOR BANDERA COUNTY IS CANCELLED...

THE THUNDERSTORM LOCATED OVER WESTERN BANDERA COUNTY HAS WEAKEN TO
BELOW SEVERE CRITERIA. HOWEVER THIS STORM REMAINS STRONG AND WILL
PRODUCE SMALL HAIL...WIND GUSTS OF 40 MPH...DANGEROUS LIGHTNING
AND LOCALLY HEAVY RAINFALL AS IS MOVES EASTWARD ACROSS BANDERA
COUNTY.  

LAT...LON 2991 9942 2990 9961 2973 9960 2975 9941

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 12:48 PM CDT, 41 minutes earlier.

Area forecast discussion, Aug 29, 12:48 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1248 PM CDT TUE AUG 29 2006

.AVIATION...
A LINE OF SHOWERS STRETCHES ACROSS THE NORTHERN PART OF OUR CWA
AND IS MOVING MAINLY TOWARD THE EAST. EXPECT SHOWERS WITH MVFR
CEILINGS TO MOVE THROUGH AUS BETWEEN 18Z AND 20Z AND THROUGH HYI
BETWEEN 20Z AND 22Z. ON THE WESTERN END OF THE LINE LOOK FOR
TSRA/SHRA IN DRT BETWEEN 21Z AND 23Z. OTHERWISE VFR CONDITIONS
WILL PREVAIL. WINDS AT AUS AND HYI WILL BE NORTH NORTHEAST WHILE
IN THE SAN ANTONIO AREA AND AT DRT THEY WILL SWITCH FROM
NORTHEAST TO NORTH NORTHEAST AFTER 03Z.

&&

.PREV DISCUSSION... (ISSUED 1138 AM CDT TUE AUG 29 2006)

UPDATE...
SURFACE BOUNDARY EXTENDS FROM COLUMBUS TO JOURDANTON TO DRYDEN
WITH WEAK COLD FRONT EXTENDING FROM DALLAS TO MIDLAND. UPPER
TROUGH OVER MIDDLE MISSISSIPPI VALLEY EXTENDING TO NORTHERN TEXAS
WITH TUTT LOW OVER WESTERN GULF OF MEXICO. BOUNDARY, FRONT, AND
DAYTIME HEATING WILL ENABLE SOME SHOWER AND STORMS TO DEVELOP THIS
AFTERNOON. BEST CHANCES WILL BE IN THE NORTH AHEAD OF FRONT AND
LIFT NEAR TROUGH, TAPERING TO SLIGHT IN THE SOUTHWEST WHERE
SUBSIDENCE WILL BE LIMITING FACTOR. THIS AFTERNOON TEMPERATURES
HAVE BEEN LOWERED A CATEGORY OR SO IN THE NORTH DUE TO CLOUDS AND
RAIN WHILE RAISED A CATEGORY OR SO IN THE SOUTH DUE SUBSIDENCE AND
AMPLE SUNSHINE. OTHERWISE, ONLY MINOR CHANGES TO THE REST OF THE
SENSIBLE WEATHER PARAMETERS DUE TO ONGOING TRENDS. UNFORTUNATELY,
THE WINDOW FOR SIGNIFICANT WETTING RAINS IS CLOSING AS A DRIER
AIRMASS SEEN SURGING SOUTH WILL MOVE OVER SOUTH CENTRAL TEXAS
TONIGHT AND WEDNESDAY.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

04/05
Hazardous weather outlook, Aug 29, 5:50 AM CDT, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
550 AM CDT TUE AUG 29 2006

TXZ171>173-183>194-202>209-217>225-228-301100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
550 AM CDT TUE AUG 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
ANOTHER WEAK CONNECTIVE BOUNDARY WILL DRIFT SOUTH ACROSS
SOUTH CENTRAL TEXAS TODAY...ACCOMPANIED BY ITS ASSOCIATED
WEAK LOW ALOFT. THIS IS EXPECTED TO CAUSE SCATTERED SHOWERS
AND THUNDERSTORMS ALONG THE BOUNDARY.  THE STRONGER STORMS WILL
PRODUCE LOCALLY HEAVY RAINFALL AND GUSTY WINDS.

AS THE BOUNDARY MOVES SOUTH TONIGHT...SCATTERED SHOWERS AND
THUNDERSTORMS MAY CONTINUE OVER THE WEST AND SOUTHWEST PART OF
THE AREA. A WEAK COOL FRONT IS EXPECTED TO FILTER OVER THE AREA
FROM THE NORTH LATER TONIGHT IN WAKE OF THE BOUNDARY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED
OVER THE WEST AND SOUTHWEST PART OF THE AREA...DIMINISHING
LATE IN THE DAY OR BY EVENING.

MOSTLY DRY EARLY SEPTEMBER WEATHER IS EXPECTED LATE THIS
WEEK AND OVER THE LABOR DAY WEEKEND.  A CHANCE OF SHOWERS
IS POSSIBLE IN THE MID PART OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.